Why is an ultrasound,colonoscopy and gastroscopy recommended for sudden weight loss,bowel habit change and puss in cervix?
User rating for this question
My daughter is 20 and has lost 15 kgs over the past year without trying. Doctor did a smear test and found pus in her cervix. Her ovaries were painful when he pressed on them. She has experienced irregular bleeding and I noticed she has pigmentation marks on the corners of her mouth which have appeared- don't know if that means anything. Her bowel habits have also changed with her going about 4 times a day. Doctor has ordered a chest x-ray today, I don't know why. She has been referred for an ultrasound, a colonoscopy and a gastroscopy. Im very worried about her, and am in another country to her at the moment.
Posted Sun, 12 Jan 2014 in Medicines and Side Effects
Answered by Dr. Sree Gouri SR 56 minutes later
Brief Answer: Pelvic tuberculosis, gastrointestinal causes Detailed Answer: Hi, Thanks for the query. According to your description, the possibilities that the doctor might have considering are : - Pelvic tuberculosis secondary to pulmonary tuberculosis. Tuberculosis can affect different organs of the body. And can present with weight loss, abdominal pain, involvement of tubes and ovaries, sometimes with vaginal discharge etc. Possibly to rule out this, your doctor might have recommend chest X ray and ultrasound. - As your daughter is having weight loss with altered bowel habits, to rule out any gastrointestinal causes for that like crohn's disease etc, colonoscopy and gastroscopy might have recommended. With examination and investigations, the possible cause for her problem can be identified and treated. Hopefully she will recover soon. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
People also viewed
- Feel fine but losing voice
- Gastroscopy scan
- Is increased sweating, possibly with fever or cold, clammy skin a side effect of symbicort?
- Anaesthetic for gastroscopy
- Feeling sleepy in fifth month
- Gastroscopy report
- Feet feel like frostbite
- Is greatly decreased frequency of urination or amount of urine a side effect of rabeprazole?
- Is swelling of the kneeblue color or flushing or redness of skin a side effect of euflexxa?
- Gastroscopy during pregnancy
- Feeling restless and fidgety possible medical reason
- Is pain in the right side of the abdomen or stomach a side effect of trandolapril/verapamil?
- Is swelling of the face, fingers, feet, or lower legs a side effect of metoprolol tartrate?
- Spots discovered following gastroscopy
- Feel feverish but hypothermic